Alert archive / Wisconsin / River Flood Watches in 2014
River Flood Watch 4, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood watch at Apr 28, 2014, 11:04 AM CDT for Buffalo County, Trempealeau County, Wisconsin; Winona County, Minnesota. It took effect at May 3, 2014, 10:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 28, 2014, 11:04 AM CDT (16:04 UTC)
- In effect from
- May 3, 2014, 10:00 AM CDT
- Expired
- Apr 29, 2014, 9:29 PM CDT
- In force
- Issued by
- NWS La Crosse, WI
- Flood severity
- None
Counties Winona County, MN, Buffalo County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 57 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Winona - Pool 6 (WNAM5). The gauge peaked at 11.30 ft at Apr 30, 2014, 9:00 PM CDT.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 15 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05378500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood watch went out at Apr 28, 6:40 AM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, Apr 28, 6:40 AM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 640 AM CDT MON APR 28 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 342 AM CDT MON APR 28 2014 LATEST WATER VAPOR IMAGERY SHOWED AN UPPER LOW CENTERED OVER CENTRAL NEBRASKA. GULF OF MEXICO MOISTURE CONTINUES TO STREAM NORTHWARD THROUGH THE MISSISSIPPI RIVER VALLEY AHEAD OF THIS LOW. PRECIPITABLE WATER VALUES IN THIS PLUME OF MOISTURE RANGED FROM 1 TO 2 INCHES...WITH THE HIGHER VALUES OVER THE MIDDLE AND LOWER MISSISSIPPI RIVER VALLEY. OVER THE LOCAL AREA...PRECIPITABLE WATER VALUES WERE RUNNING IN THE 1 TO 1.2 INCH RANGE. 850 MB MOISTURE TRANSPORT WAS INCREASING ACROSS THE FORECAST AREA EARLY THIS MORNING. THIS INCREASE IN MOISTURE TRANSPORT IS EVIDENT ON THE RADAR WITH AN INCREASE IN SHOWER AND THUNDERSTORM COVERAGE. PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS MORNING. BROAD LIFT AND MOISTURE TRANSPORT CONTINUES ACROSS THE FORECAST AREA TODAY WITH SHOWERS AND THUNDERSTORMS PERSISTING. DIFFICULT TO NAIL DOWN TIMING OF THESE SHOWERS AND STORMS THIS AFTERNOON BUT ONE THING IS FOR SURE...EVERYONE WILL GET SOME RAIN BUT SOME AREAS WILL SEE HIGHER RAINFALL THAN OTHERS. A WARM FRONT IS EXPECTED TO LIFT NORTH TODAY OUT OF NORTHERN MISSOURI/CENTRAL ILLINOIS. THE ONGOING SHOWERS AND STORMS THIS MORNING SHOULD KEEP THE FRONT JUST SOUTH OF THE FORECAST AREA BUT WE WILL HAVE TO KEEP VERY CLOSE EYE ON IT TODAY. MUCAPE VALUES LOOK TO INCREASE INTO THE 1200 TO 1800 J/KG RANGE ALONG AND SOUTH OF THE WARM FRONT WITH 0-6 KM BULK SHEAR VALUES OF 30 TO 40 KTS NEAR THE FRONT. THE NAM/GFS/RUC ALL KEEP THIS FRONT WELL SOUTH OF THE FORECAST AREA...CLOSER TO THE INTERSTATE 80 CORRIDOR. IF THE FRONT WOULD HAPPEN TO LIFT FURTHER NORTH...COULD NOT RULE OUT AN ISOLATED SEVERE STORM OR TWO OVER FAR SOUTHERN FAYETTE...CLAYTON...AND GRANT COUNTIES. THE MAIN HAZARD FROM THESE STORMS WOULD MOST LIKELY BE LARGE HAIL. THE OVERALL SEVERE THREAT OVER THESE AREAS LOOK VERY LOW AT THIS TIME GIVEN THAT THE WARM FRONT IS EXPECTED TO BE CLOSER TO THE INTERSTATE 80 CORRIDOR THIS AFTERNOON. FOR RAINFALL AMOUNTS TODAY INTO TONIGHT...LOOKING AT THE TRAJECTORY OF THE SHOWER AND THUNDERSTORM ACTIVITY OVER SOUTHEAST IOWA AND PORTIONS OF WESTERN ILLINOIS...THINKING THE HEAVIER RAINS SHOULD BE ALONG AND WEST OF THE MISSISSIPPI RIVER EARLY THIS MORNING THEN THE HIGHER RAINFALL AMOUNTS SHOULD OCCUR ALONG AND EAST OF THE MISSISSIPPI RIVER LATE THIS MORNING INTO THIS AFTERNOON. TOTAL RAINFALL AMOUNTS TODAY INTO TONIGHT LOOK TO RANGE FROM 1 TO 1.5 INCHES WITH THE HIGHER PROBABILITIES OF THESE AMOUNTS OCCURRINGALONG AND EAST OF THE MISSISSIPPI. TODAY WILL BE ANOTHER COOL AND BREEZY DAY. WINDS ARE NOT EXPECTED TO BE AS STRONG TODAY AS THEY WERE ON SUNDAY WITH THE PRESSURE GRADIENT STARTING TO RELAX A LITTLE. PLAN ON EAST WINDS OF 15 TO 25 MPH WITH GUSTS APPROACHING 35 MPH AT TIMES. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 342 AM CDT MON APR 28 2014 COOL TEMPERATURES AND PERIODS OF SHOWERS WILL CONTINUE ON TUESDAY AS THE LOW TRACKS ACROSS IOWA AND LIFTS NORTH INTO SOUTHERN WISCONSIN. THE LOW THEN PARKS OVER THE FORECAST AREA TUESDAY NIGHT INTO THURSDAY MORNING WITH PERIODS OF SHOWERS AND COOL TEMPERATURES PERSISTING. TOTAL PRECIPITATION FROM 12Z MONDAY MORNING THROUGH 12Z WEDNESDAY MORNING LOOKS TO RANGE FROM 1 TO 2 INCHES ACROSS THE FORECAST AREA. CANNOT RULE OUT SOME LOCALLY HIGHER AMOUNTS IF THE WARM FRONT PUSHES A LITTLER FURTHER NORTH. THE LOW CONTINUES TO SPIN OVER THE WESTERN GREAT LAKES AND UPPER MISSISSIPPI RIVER VALLEY THROUGH THURSDAY BRINGING ADDITIONAL RAIN CHANCES TO THE REGION. COOL TEMPERATURES LOOK TO PERSIST INTO NEXT WEEKEND. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 640 AM CDT MON APR 28 2014 CHALLENGING AVIATION WEATHER WITH LARGE UPPER LOW SLOW TO MOVE THIS FORECAST. FEED OF MOISTURE WILL CONTINUE TO GENERATE PERIODIC SHOWERS AND ISOLATED THUNDERSTORMS TODAY AND TONIGHT. IN ADDITION PRESSURE GRADIENT WILL REMAIN UP TODAY TO PRODUCE STRONG EAST LOW LEVEL FLOW...INCLUDING WIND SHEAR CONCERNS. MAINLY IFR CONDITIONS EXPECTED WITH AREAS OF RAIN TODAY...BUT WITH MESOSCALE GUIDANCE SUGGESTING WE COULD GET INTO A LULL JUST NORTH OF WARM FRONT LATER IN DAY...TRIED TO TIME THAT INTO FORECASTS. && .HYDROLOGY... ISSUED AT 342 AM CDT MON APR 28 2014 PERIODS OF SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY...THEN MAINLY RAIN SHOWERS ARE EXPECTED TONIGHT. RAINFALL AMOUNTS FROM TODAY INTO TONIGHT LOOK TO RANGE FROM 1 TO 1.5 INCHES. THE HEAVIER AMOUNTS MAY OCCUR ALONG AND EAST OF THE MISSISSIPPI RIVER...BUT THIS SCENARIO IS UNCERTAIN WITH FORECAST MODELS STRUGGLING WITH THE PLACEMENT OF THE HIGHER PRECIPITATION AMOUNTS. ANOTHER 0.3 TO 0.5 INCHES OF RAIN ARE POSSIBLE TUESDAY INTO TUESDAY NIGHT. RAINFALL AMOUNTS OF 1 TO 2 INCHES WOULD LEAD TO RIVER RISES AND POSSIBLY FLOODING...ESPECIALLY IF THE HIGHER AMOUNTS ARE REALIZED. STAY UP TO DATE ON THE LATEST RIVER FORECASTS AND STATEMENTS. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...WETENKAMP LONG TERM...WETENKAMP AVIATION...SHEA HYDROLOGY...WETENKAMP
Hazardous weather outlook, Apr 28, 4:17 AM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 417 AM CDT MON APR 28 2014 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-291200- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 417 AM CDT MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO NORTH CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT PERIODS OF SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. LIGHTNING AND SMALL HAIL WILL BE THE MAIN HAZARDS FROM ANY OF THE STORMS. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE THROUGH TONIGHT WHICH COULD LEAD TO RIVER RISES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PERIODS OF SHOWERS WILL CONTINUE THROUGH TUESDAY. RAINFALL TOTALS COULD REACH 2 TO 3 INCHES WHICH MAY LEAD TO RIVER RISES AND POSSIBLY PUSH SOME RIVER LEVELS INTO MINOR FLOOD STAGE. .SPOTTER INFORMATION STATEMENT... RAINFALL AND ANY HAIL REPORTS ARE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WETENKAMP
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 10:43 AM CDT | River Flood Warning | ARX | Buffalo | 27 days |
| Apr 28, 11:04 AM CDT | River Flood Watch | ARX | La Crosse, Vernon | 50 hr |
| Apr 28, 11:04 AM CDT | River Flood Watch | ARX | Crawford, Grant | 58 hr |
| Apr 28, 11:04 AM CDT | River Flood Watch | ARX | Grant | 3 days |
Nearby
River Flood Watches in Wisconsin, 2014River Flood Watches in Minnesota, 2014Every river flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.